MAUDE Adverse Event Report: SEASPINE INC. DYNABLAST PASTE 1CC; BONE GRAFTING MATERIAL

SEASPINE INC. DYNABLAST PASTE 1CC; BONE GRAFTING MATERIAL
Model Number 10-210-1060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Itching Sensation (1943)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for lot 102268, and it was concluded that the products were inspected and accepted for use by the quality control department on 09/27/10 and met all specified parameters of the receiving inspection report (rir) with no associated nonconformances.Donor records were also reviewed, and product was approved on 09/23/09.The device was unable to be evaluated as the paste remained implanted.However, a medical review and assessment of the event was completed and determined that the reaction was a result of the restorative metals used in the procedure and that the fibrous strands were likely not related to the dynablast paste, as the material could not be identified in the pathology reports and dynablast paste is not comprised of fibrous strands.The reported allegation of post-operative reaction due to dynablast paste was not confirmed.A root cause of the fibrous strands was undetermined, and the reaction was determined to be the result of the restorative metals.Additionally, it was found during the investigation that the implants were placed 3 months after grafting with dynablast.Per the dfu, implant placement should begin approximately 6 months after grafting with dynablast.Review of labeling notes: warnings and precautions: sites grafted with dynablast should be allowed to heal approximately 6 months prior to implant placement.
 
Event or Problem Description
In (b)(6) 2011, the patient received dynablast paste in location #30.In (b)(6) 2011 she received an implant at the site and restoration was completed in (b)(6) 2011.In 2014, the patient began pulling fibrous strands out of the site.A pathology report was performed on (b)(6) 2014, and the results were inconclusive.In 2015, the patient began to experience inflammation and itching around the site and she continued to pull out fibrous strands.An additional pathology report was performed on (b)(6) 2015 which concluded that she had type iv hypersensitivity to the metals used in the restoration and all restorative components were removed.However, the patient continued to express signs of allergic reaction and fibrous strands.Patient was concerned that the issue may have been with the bone graft material.At the time of contact, no additional event information was available.
 
Additional Manufacturer Narrative
This supplemental is to retract report 2090010-2019-00002, submitted in error, as keystone dental is responsible for mdr reporting requirements per quality agreement.

Brand Name
DYNABLAST PASTE 1CC
Common Device Name
BONE GRAFTING MATERIAL
Manufacturer (Section D)
SEASPINE INC.
2 goodyear
irvine CA 92618
MDR Report Key8534704
Report Number2090010-2019-00002
Device Sequence Number10862718
Product Code NUN
UDI-Device IdentifierD7681021010600
UDI-PublicD7681021010600
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060332
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-210-1060
Device Lot Number102268
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANTS
Outcome Attributed to Adverse Event Other;
Patient Age50 YR